Advanced Search
MyIDEAS: Login

Modelling Seasonality An Extension of the HEGY Approach in the Presence of Two Structural Breaks

Contents:

Author Info

  • Ozlem Tasseven

    ()
    (Okan University, banking and Finance Department, Istanbul Turkey)

Registered author(s):

    Abstract

    In this paper the HEGY testing procedure (Hylleberg et al. 1990) of analyzing seasonal unit roots is tried to be re-examined by allowing for seasonal mean shifts with exogenous break points. Using some Monte Carlo experiments the distribution of the HEGY and the extended HEGY tests for seasonal unit roots subject to mean shifts and the small sample behavior of the test statistics have been investigated. Based on an empirical analysis upon the conventional money demand relationships in the Turkish economy, our results indicate that seasonal unit roots appear for the GDP deflator, real M2 and the expected inflation variables while seasonal unit roots at annual frequency seem to be disappear for the real M1 balances when the possible structural changes in one or more seasons at 1994 and 2001 crisis years have been taken into account.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.panoeconomicus.rs/casopis/dvanaestibroj/modelling%20seasonality.pdf
    Download Restriction: no

    Bibliographic Info

    Article provided by Savez ekonomista Vojvodine, Novi Sad, Serbia in its journal Panoeconomicus.

    Volume (Year): 55 (2008)
    Issue (Month): 4 (December)
    Pages: 465-484

    as in new window
    Handle: RePEc:voj:journl:v:55:y:2008:i:4:p:465-484

    Contact details of provider:
    Web page: http://www.panoeconomicus.rs/

    Related research

    Keywords: HEGY Seasonal unit root test; Deterministic seasonality; Structural breaks; Money demand; Turkish economy;

    Find related papers by JEL classification:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Hao Fang & Yen-Hsien Lee, 2013. "Are the Global REIT Markets Efficient by a New Approach?," Panoeconomicus, Savez ekonomista Vojvodine, Novi Sad, Serbia, vol. 60(6), pages 743-757, December.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:voj:journl:v:55:y:2008:i:4:p:465-484. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ivana Horvat) The email address of this maintainer does not seem to be valid anymore. Please ask Ivana Horvat to update the entry or send us the correct address.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.